MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-70/I16-30
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Detachment Of Device Component (1104); Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 10/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2015, the patient was initially implanted with a bifurcated stent and four (4) limb extension.On (b)(6) 2017, endologix was made aware of a type 3a endoleak with sac growth.On (b)(6) 2017, the physician elected to reline the original implant with ovation devices to seal the endoleak.Patient reported as doing well.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following reported events of type iiia endoleak at the left iliac limb with complete component separation, sac growth and a successful secondary endovascular procedure.The most likely cause of the loss of seal and complete component separation was the off label and cautionary product use conditions at implant due to the emergent presentation (rupture) in combination with iliac remodeling.The patient was discharged on the first post-operative day in stable condition.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiia endoleak.The root causes have been identified as; patient anatomy including large aneurysms, aneurysm sac angulation, significant aortic neck angulation and lack of thrombus; patient conditions including disease progression or anatomical changes post implant; off label product use including patient anatomy, overlap length, oversizing between components, and placement of the devices within the anatomy of the patient.Endologix implemented the following corrective actions to reduce the type iiia endoleak events; sizing guidance and instructions were updated in the ifu and released on (b)(6) 2015, field training was completed by 08/03/2015.Since the corrective actions were implemented the type iiia events have been reduced significantly and are well within the acceptable range per our risk assessment.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7011706
Report Number2031527-2017-00590
Device Sequence Number13624280
Product Code MIH
UDI-Device Identifier00818009010100
UDI-Public(01)00818009010100(17)170925
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2017
Device Model NumberBA25-70/I16-30
Device Lot Number1279167-018
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR